Alert archive / North Carolina / Winter Weather Advisories in 2021
Winter Weather Advisory 3, NWS Raleigh, NC
NWS Raleigh, NC issued this winter weather advisory at Jan 30, 2021, 4:10 AM EST for 17 counties in North Carolina. It took effect at Jan 30, 2021, 7:00 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2021, 4:10 AM EST (09:10 UTC)
- In effect from
- Jan 30, 2021, 7:00 PM EST
- Expired
- Jan 31, 2021, 2:00 PM EST
- In force
- 19 hr
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Vance County, NC, Wake County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2267 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WWUS42 KRAH 300910 WSWRAH URGENT - WINTER WEATHER MESSAGE National Weather Service Raleigh NC 410 AM EST Sat Jan 30 2021 ...Wintry Mix Likely Tonight through Sunday... .A winter storm will impact the region beginning tonight through Sunday. Precipitation will change from snow, to freezing rain Sunday morning, and then rain during the afternoon. This wintry mix will make travel difficult and dangerous. NCZ010-011-026>028-038>041-302130- /O.NEW.KRAH.WW.Y.0003.210131T0000Z-210131T1700Z/ Warren-Halifax-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake- Including the cities of Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, and Knightdale 410 AM EST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON EST SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations up to half inch and ice accumulations of a light glaze. * WHERE...Portions of central North Carolina. * WHEN...From 7 PM this evening to noon EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$ NCZ007>009-021>025-302130- /O.NEW.KRAH.WW.Y.0003.210131T0000Z-210131T2100Z/ Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, and Rougemont 410 AM EST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of up to two tenths of an inch. * WHERE...Portions of central North Carolina. * WHEN...From 7 PM this evening to 4 PM EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$
5 follow-up statements
475 WWUS42 KRAH 302041 WSWRAH URGENT - WINTER WEATHER MESSAGE National Weather Service Raleigh NC 341 PM EST Sat Jan 30 2021 ...Wintry Mix Likely Tonight through Sunday... .A winter storm will impact the region beginning tonight through Sunday. Precipitation will change from snow, to freezing rain Sunday morning, and then rain during the afternoon. This wintry mix will make travel difficult and dangerous. NCZ010-011-026>028-038>041-310900- /O.CON.KRAH.WW.Y.0003.210131T0000Z-210131T1700Z/ Warren-Halifax-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake- Including the cities of Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, and Knightdale 341 PM EST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON EST SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations up to half inch and ice accumulations of a light glaze. * WHERE...The northern Piedmont and northern Coastal Plain of central North Carolina from Lexington to Raleigh to Rocky Mount. * WHEN...From 7 PM this evening to noon EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$ NCZ007>009-021>025-310900- /O.CON.KRAH.WW.Y.0003.210131T0000Z-210131T2100Z/ Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, and Rougemont 341 PM EST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of up to two tenths of an inch. * WHERE...Northern Piedmont and northern Coastal Plain of central North Carolina from Winston-Salem to Roxboro to Halifax. * WHEN...From 7 PM this evening to 4 PM EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$
600 WWUS42 KRAH 302054 WSWRAH URGENT - WINTER WEATHER MESSAGE National Weather Service Raleigh NC 354 PM EST Sat Jan 30 2021 ...Wintry Mix Likely Tonight through Sunday... .A winter storm will impact the region beginning tonight through Sunday. Precipitation will change from snow, to freezing rain Sunday morning, and then rain during the afternoon. This wintry mix will make travel difficult and dangerous. NCZ010-011-026>028-038>041-310900- /O.CON.KRAH.WW.Y.0003.210131T0000Z-210131T1700Z/ Warren-Halifax-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake- Including the cities of Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, and Knightdale 354 PM EST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON EST SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations up to half inch and ice accumulations of a light glaze. * WHERE...The northern Piedmont and northern Coastal Plain of central North Carolina from Lexington to Raleigh to Rocky Mount. * WHEN...From 7 PM this evening to noon EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$ NCZ007>009-021>025-310900- /O.CON.KRAH.WW.Y.0003.210131T0000Z-210131T2100Z/ Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, and Rougemont 354 PM EST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of up to two tenths of an inch. * WHERE...Northern Piedmont and northern Coastal Plain of central North Carolina from Winston-Salem to Roxboro to Halifax. * WHEN...From 7 PM this evening to 4 PM EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$
606 WWUS42 KRAH 310401 WSWRAH URGENT - WINTER WEATHER MESSAGE National Weather Service Raleigh NC 1101 PM EST Sat Jan 30 2021 ...Wintry Mix Likely Tonight through Sunday Morning.. .A winter storm will impact the region beginning tonight through Sunday morning. The main shield of precipitation will arrive between 200 AM and 500 AM, with freezing rain to predominate. The freezing rain may begin as a brief period of light snow or sleet with minimal accumulations. The freezing rain will gradually turn to all rain through the late morning into the early afternoon Sunday. This icy precipitation will make travel difficult and dangerous. NCZ010-011-026>028-038>041-311215- /O.CON.KRAH.WW.Y.0003.000000T0000Z-210131T1700Z/ Warren-Halifax-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake- Including the cities of Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, and Knightdale 1101 PM EST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations up to half inch and ice accumulations of a light glaze. * WHERE...The northern Piedmont and northern Coastal Plain of central North Carolina from Lexington to Raleigh to Rocky Mount. * WHEN...Through noon EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$ NCZ007>009-021>025-311215- /O.CON.KRAH.WW.Y.0003.000000T0000Z-210131T2100Z/ Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, and Rougemont 1101 PM EST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of up to two tenths of an inch. * WHERE...The Far Northern Piedmont and northern Coastal Plain of central North Carolina from Winston-Salem to Roxboro to Halifax. * WHEN...Tonight through 4 PM EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$
450 WWUS42 KRAH 310919 WSWRAH URGENT - WINTER WEATHER MESSAGE National Weather Service Raleigh NC 419 AM EST Sun Jan 31 2021 ...Predominately Freezing Rain across the northern Piedmont this Morning through Midday... .A brief period of light snow or sleet is possible this morning before changing over to freezing rain. The freezing rain will gradually turn to all rain through the late morning and into midday. NCZ010-011-026>028-038>041-311700- /O.CON.KRAH.WW.Y.0003.000000T0000Z-210131T1700Z/ Warren-Halifax-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake- Including the cities of Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, and Knightdale 419 AM EST Sun Jan 31 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Light ice accumulations from freezing rain. * WHERE...The northern Piedmont and northern Coastal Plain of central North Carolina from Lexington to Raleigh to Rocky Mount. * WHEN...Through noon EST Sunday. * IMPACTS...A thin glaze of ice on elevated surfaces. Additionally, slick spots will be possible on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$ NCZ007>009-021>025-311800- /O.CON.KRAH.WW.Y.0003.000000T0000Z-210131T2100Z/ Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, and Rougemont 419 AM EST Sun Jan 31 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Freezing rain will result in ice accumulations of one- tenth of an inch, with some localized higher amounts possible. * WHERE...The far northern Piedmont and northern Coastal Plain of central North Carolina from Winston-Salem to Roxboro to Halifax. * WHEN...Through 4 PM EST Sunday. * IMPACTS...A thin glaze of ice on elevated surfaces. Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$
428 WWUS42 KRAH 311651 WSWRAH URGENT - WINTER WEATHER MESSAGE National Weather Service Raleigh NC 1151 AM EST Sun Jan 31 2021 ...Predominately Freezing Rain across the northern Piedmont this Morning through Midday... .Freezing rain will gradually turn to all rain through the early afternoon. NCZ027-028-038>041-311800- /O.EXP.KRAH.WW.Y.0003.000000T0000Z-210131T1700Z/ Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Including the cities of Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, and Knightdale 1151 AM EST Sun Jan 31 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON EST TODAY... Temperatures have warmed to 32 degrees and the threat for ice accumulation has ended. $$ NCZ021>025-311800- /O.EXT.KRAH.WW.Y.0003.000000T0000Z-210131T1700Z/ Forsyth-Guilford-Alamance-Orange-Durham- Including the cities of Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, and Rougemont 1151 AM EST Sun Jan 31 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... * WHAT...Freezing rain has ended. * WHERE...The far northern Piedmont and northern Coastal Plain of central North Carolina from the Triad to the Triangle. * WHEN...Until noon EST today. * IMPACTS...A thin glaze of ice on elevated surfaces. Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$ NCZ007>011-026-311900- /O.EXT.KRAH.WW.Y.0003.000000T0000Z-210131T1900Z/ Person-Granville-Vance-Warren-Halifax-Franklin- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Louisburg, and Franklinton 1151 AM EST Sun Jan 31 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...Continued freezing rain will result in an additional glazing of ice accumulations. * WHERE...The far northern Piedmont and northern Coastal Plain of central North Carolina from Roxboro to Warrenton to Halifax. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...A thin glaze of ice on elevated surfaces. Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this winter weather advisory went out at Jan 30, 12:45 AM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Jan 30, 12:45 AM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 1245 AM EST Sat Jan 30 2021 .SYNOPSIS... Cold high pressure will build from the Great Lakes into NC through today. This high pressure will weaken over the middle Atlantic states ahead of a low pressure system that will affect the region tonight through Sunday. The system will move offshore Sunday night and Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 645 PM Friday... Clear and very cold tonight with light wind expected. Surface high pressure (1030+ mb and of arctic origin) will build over the region tonight and Saturday from the Great Lakes. Clear skies and light wind overnight will allow excellent radiational cooling. Lows in the upper teens to lower 20s are expected. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 250 PM Friday... The progressive upper level trough currently over CA will quickly move east through the central Rockies tonight, through the central Plains on Saturday and into the Great Lakes/OH Valley Saturday night. At the surface, high pressure will be centered over the mid- Atlantic Saturday morning and will remain over the area through the day. Meanwhile, the surface low over the southern Plains will strengthen and begin moving east into the MS Valley by Saturday evening. As the low makes its way into the OH Valley Saturday night, the warm front will lift north through the Carolinas as the high shifts east and offshore. However, a CAD wedge will likely set up as the warm front lifts over the cold pool at the surface. There may be some fleeting flurries or snow showers with the initial warm front Saturday evening/early Saturday night over the Piedmont but the better precipitation will move in closer to daybreak Sunday morning. In fact, there should be a lull in precipitation overnight for a few hours or so. Do expect clouds to quickly fill in and lower Saturday evening. Despite the nice weather during the day, highs will likely top out in the 40s (lowest NE and highest SW). Temperatures will fall into the low to mid 30s Saturday night (with surface wet bulb temps at or below 32 across most of central NC) and stay there through daybreak. Primary p-types will be rain (south and east) or snow (north and west), with some sleet briefly mixing in. At the surface, a cyclone accompanying the trough aloft will gradually occlude beneath the mid level low over the OH Valley, while secondary cyclogenesis will occur across and offshore the Carolinas and srn middle Atlantic. Those lows will be separated by Arctic high pressure that will have weakened over the middle Atlantic through early Sunday, but which will have deposited an Arctic dry air mass across VA and NC. That air mass will favor strong diabatic cooling as precipitation falls into it - favoring the development of cold air damming over the Piedmont, with a pattern of Miller B cyclogenesis around its periphery. Such a pattern would favor a narrow transition zone of mixed wintry p-types that will gradually retreat nwwd through the nrn and nwrn NC Piedmont with the surface wet bulb freezing line through the morning and midday hours Sunday. As is typical of cold air damming events, our official forecast is weighted most heavily toward colder and more stable NAM and GEM solutions, which depict that slower than previously forecast retreat of the wet bulb freezing line; and our temperature forecast has been adjusted downward accordingly. The secondary/coastal low will then deepen while tracking up the middle Atlantic and Northeast coast through early next week, gaining latitude as the high latitude blocking pattern relaxes and essentially gets out of the way - unlike the past winter weather event where the low was forced out to sea at the base of the high latitude blocking. The most likely sensible weather related to the pattern described above will feature mixed wintry precipitation roughly north of Highway 64 Sun morning, which will gradually transition to freezing rain as a melting/warm nose aloft becomes prominent atop a shallow, marginally below freezing near surface layer that will be self- limiting as temperatures rise to the melting point --but not much above-- given only weak cold, dry advection from VA. That freezing rain will then retreat nwwd across the nrn and nwrn Piedmont through the morning to midday hours, with rain otherwise and elsewhere that will end from west to east through Sun afternoon-evening. Freezing rain amounts of several hundredths of an inch to around a tenth of an inch will likely result north and west of I-85/40, after perhaps a half inch of snow before the warm nose aloft arrives. A widespread, soaking rain event will otherwise result, with storm total QPF around an inch or so expected. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 1210 AM Saturday... CAD conditions will likely continue well into Sunday night and Monday morning as the surface low moves offshore, but the mid/upper level low will still have to pass over the region. Some light drizzle or freezing drizzle NW is possible Sunday night with temps hovering around 32. Elsewhere, some patchy drizzle and fog with lows in the mid to upper 30s. The passage of the mid/upr-level trough Monday may result in additional light showers Monday afternoon. Highs in the 40s to lower 50s Monday. With the departing strong storm system off the Mid-Atlantic and New England Tuesday, strong CAA will bring cold temperatures and dry conditions back to NC Tuesday through Wednesday night. Blustery and chilly conditions with north winds at 10-20 mph on Tuesday, even with skies becoming mostly sunny will yield highs only in the lower 40s north. Highs should range into into the upper 40s around Laurinburg and Fayetteville. Tuesday night will be clear and cold with lows in the lower to mid 20s. The cold surface high pressure will build from the upper Midwest to over NC Wednesday through Thursday. This will bring a gradual decrease in the winds on Wednesday, but highs will still be only in the 40s with sunny skies. Clear and cold conditions with lows in the 20s are again expected Wednesday night. Sunny and dry conditions under the modifying high pressure Thursday should bring highs back to near normal (lower to mid 50s). With a deep trough forecast to move from the western United States toward the central Plains late this week, a warm-up will occur over the eastern seaboard including NC as ridging develops. However, the dry conditions will be short lived as a strong storm system should lift from the Rockies NE to the upper Midwest late week. A fairly strong southerly flow will bring increasing moisture from the Gulf of Mexico by Friday with an increase in shower chances expected Friday. Showers are expected Friday night into the weekend as the front likely will stall, with several waves of low pressure possible to enhance rainfall over the region. Lows in the 40s/50s and highs in the 50s/60s NW/SE will ensure all rain next weekend. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... As of 1245 AM Saturday... 24 Hour TAF Period: VFR conditions will continue through at least 00z Sunday. Cloud cover will increase mid afternoon Saturday as the next storm system approaches from the west. Sub VFR conditions will develop starting in the NW at KINT/KGSO and continue east. Expect conditions to deteriorate at KINT/KGSO beginning around 00z Sunday (7pm Saturday) with a wintry mix and quickly transitioning into all snow and then eventually to a rain/freezing rain. The same is expected to occur at KRDU, although this would occur around the end of the TAF period, between 04-06z Sunday. Looking ahead: Rain is expected to take over with by Sunday afternoon. Sub-VFR conditions with widespread rain, drizzle, and fog are expected to continue through the day, with much lighter precipitation Sunday night. Conditions will improve slowly to MVFR to VFR late Monday and Monday night. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett/MWS NEAR TERM...Badgett/KC SHORT TERM...KC LONG TERM...Badgett/MWS AVIATION...CA
Hazardous weather outlook, Jan 29, 4:57 PM EST, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 457 PM EST Fri Jan 29 2021 NCZ007>011-026>028-302200- Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe- 457 PM EST Fri Jan 29 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Black ice will remain a travel concern tonight into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A wintry mix is expected Saturday night through early Sunday, with light snow and freezing rain accumulation. A Winter Weather Advisory may issued later tonight or Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ021>025-038>041-073>076-302200- Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Chatham- Wake-Stanly-Montgomery-Moore-Lee- 457 PM EST Fri Jan 29 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A wintry mix is expected Saturday night through early Sunday, with light snow and freezing rain accumulation. A Winter Weather Advisory may issued later tonight or Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ042-043-077-078-083>086-088-089-302200- Johnston-Wilson-Harnett-Wayne-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 457 PM EST Fri Jan 29 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Winter Weather Advisories in North Carolina, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.